Clozapine-Associated Myocarditis

@article{Griffin2021ClozapineAssociatedM,
  title={Clozapine-Associated Myocarditis},
  author={Jan M. Griffin and Edgar Woznica and Nisha A. Gilotra and Frederick Charles Nucifora},
  journal={Journal of Clinical Psychopharmacology},
  year={2021},
  volume={41},
  pages={180 - 185}
}
Abstract Background Clozapine is the only medication with Food and Drug Administration approval for treatment-resistant schizophrenia. However, it is underutilized in the United States because of several life-threatening adverse effects, including clozapine-associated myocarditis (CAM), and a limited understanding of how to manage these complications. To date, recommendations for rechallenging patients with CAM that incorporate the cardiac literature or cardioprotective medications have not… 
5 Citations

Successful rechallenge after clozapine-associated myocarditis

The case of a woman in her 60s who developed acute myocarditis during clozapine titration and was then cautiously rechallenged with a successful outcome is described.

Cardiac Inflammation after COVID-19 mRNA Vaccines: A Global Pharmacovigilance Analysis

The inflammatory heart reactions, namely myocarditis and pericarditis, have been reported world-wide shortly following COVID-19 mRNA vaccination and Guidelines must take this specific risk into account and to optimize vaccination protocols according to sex and age.

Clozapine/risperidone

  • Reactions Weekly
  • 2021

References

SHOWING 1-10 OF 49 REFERENCES

Myocarditis and cardiomyopathy associated with clozapine use in the United States.

Cases of myocarditis and cardiomyopathy reported to the Food and Drug Administration in patients treated with the atypical antipsychotic medication clozapine are summarized.

A systematic review of clozapine-induced myocarditis.

Clozapine and cardiotoxicity – A guide for psychiatrists written by cardiologists

Observations from 8 cases of clozapine rechallenge after development of myocarditis.

In the course of data collection for a case-control study of clozapineinduced myocarditis, 8 cases of rechallenge that occurred between 2002 and 2006 are documented and described here in an attempt to explore what factors may enhance the likelihood of successful rechallenges.

Clinical profile of clozapine: Adverse reactions and agranulocytosis

Although side effects from clozapine are not necessarily preventable, they are for the most part manageable and proper knowledge of the medication's actions, clinical vigilance, and prompt intervention can prevent the occurrence of significant morbidity and mortality as a consequence of clozAPine treatment.

Clozapine-Related Myocarditis and Cardiomyopathy in an Australian Metropolitan Psychiatric Service

There was an apparent high incidence of clozapine-related myocarditis within this service, for which there was no clear reason, and the clinician’s role in post-marketing drug surveillance to guide rational management of suspected adverse drug effects was highlighted.

Clozapine Rechallenge After Myocarditis

A 23-year-old former university student with deteriorating, treatment-resistant schizophrenia started on clozapine and continued to deteriorate, with marked anhedonia, alogia, amotivation and blunting of affect is presented.

Clozapine-related myocarditis and cardiomyopathy in an Australian metropolitan psychiatric service.

The clinician's role in post-marketing drug surveillance to guide rational management of suspected adverse drug effects was highlighted and there was an apparent high incidence of clozapine-related myocarditis within this service, for which there was no clear reason.

A systematic review of clozapine induced cardiomyopathy.